| Model Number |
PCP050120130 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a pacific plus along with non-medtronic 6fr sheath, and 0.018" guide wire during procedure to treat a severely calcified lesion in the right mid superficial femoral artery (sfa) with chronic total occlusion (cto-100%).The vessel was little tortuous.There was no damage noted to the device packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issue identified.It was reported that during 3rd balloon inflation, balloon leak with pin hole was noted at 8atm.All fragments were retrieved from patient.The device did not pass through a previously deployed stent.There was no resistance while advancing the device.Physician used another balloon to complete the procedure.There was no patient injury reported.
Additional Manufacturer Narrative
Additional information: no intervention was required to remove the balloon from the patient and was removed within the sheath.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: negative prep was performed.The device was safely removed from the patient and no vessel damage was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation the pacific plus pta catheter was received with red biological sanguine residue within and on the catheter.The balloon chamber was in a post inflation profile, (e.G.Not tightly wrapped nor winged).The catheter exhibited a severe tight kink that most likely happened when the catheter was not supported by a guidewire.The kink most likely happened post-procedure given how the device was packaged for return.The lot number printed on the y-manifold is consistent with the shelf carton and reported event.The sanguine residue within the catheter¿s inflation pathway indicates communication between the inflation pathway and sanguine environment, (e.G.Leak).A visual examination of the balloon chamber found no longitudinal nor radial tearing.The leak is most likely a pinhole leak.A 10cc water filled syringe was attached to the catheter¿s y-manifold proximal hub luer lock in attempt to flush the guidewire lumen.The guidewire lumen would not flush.The guidewire lumen is most likely occluded with biologics and contrast solution that has solidified.A 10cc water filled syringe was attached to the catheter¿s y-manifold inflation lumen.The syringe was pressurized, no leaks were noted, and the balloon chamber would not inflate.The lack of inflation is most likely due to dried contrast and biologics within the inflation lumen pathway.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.